Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Lyapunov graphs and flows on surfaces


Authors: K. A. de Rezende and R. D. Franzosa
Journal: Trans. Amer. Math. Soc. 340 (1993), 767-784
MSC: Primary 58F25; Secondary 54H20, 58E05
MathSciNet review: 1127155
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, a characterization of Lyapunov graphs associated to smooth flows on surfaces is presented. We first obtain necessary and sufficient conditions for a Lyapunov graph to be associated to Morse-Smale flows and then generalize them to smooth flows. The methods employed in the proofs are of interest in their own right for they introduce the use of the Conley index in this context. Moreover, an algorithmic geometric construction of flows on surfaces is described.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F25, 54H20, 58E05

Retrieve articles in all journals with MSC: 58F25, 54H20, 58E05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1127155-9
PII: S 0002-9947(1993)1127155-9
Article copyright: © Copyright 1993 American Mathematical Society